MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24683
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a hole on the balloon.The target lesion was located in the superficial femoral artery.A 6.0 x200, 135cm charger balloon catheter was advanced for dilation.However, it was noted that the balloon failed to inflate.When the pulled the balloon out, they found out that there was a hole on the distal part of the balloon.The procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination of the returned device confirmed that the balloon was unfolded had been subjected to positive pressure.A visual and microscopic examination was performed on the returned charger device.The returned device was attached to an encore inflation unit and positive pressure was applied when a pinhole leak was identified in the balloon material approximately 7mm proximal to the proximal edge of the proximal markerband.A visual and microscopic examination of the balloon identified no issues with the balloon material that have contributed to the damage identified.A visual and microscopic examination found no issue with the markerbands of the device which could have contributed to the complaint incident.A visual and microscopic examination identified no issues with the tip that could have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8499880
Report Number2134265-2019-03669
Device Sequence Number1884106
Product Code LIT
UDI-Device Identifier08714729804369
UDI-Public08714729804369
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2022
Device Model Number24683
Device Catalogue Number24683
Device Lot Number0023331656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1